# SDR 99ZZZX1896

- Difficulty date: April 27, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2835W
- Make and model: Piper PA-32-300
- Aircraft serial: 327940148
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Cable
- Condition: Frayed
- Location: Elevator Trim
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, THE FORWARD TRIM CABLE WAS FOUND FRAYED IN THE AREA THAT PASSES THROUGH THE ELECTRIC TRIM SERVO. PIPER SB NR 669 HAD BEEN C/W BY INSTALLATION OF PIPER  ELECTRIC TRIM PULLEY ALIGNMENT KIT P/N 763-971 DURING THE LIFE OF THE CABLE.  A CLOSE VISUAL INSPECTION OF THE TRIM SERVO REVEALED THAT INSTALLATION OF THE KIT DOES NOT PROPERLY ALIGN THE CABLE.  THE SERVO MOUNT IS INCORRECTLY DESIGNED CAUSING THE ENTIRE SERVO TO BE OUT OF ALIGNMENT WITH THE CABLE. A NEW MOUNT SHOULD BE DESIGNED THAT ALIGNS THE SERVO.
